Hail, Chase
- When
- April 20, 10:14 PM MST
- Where
- Chase County, 3 mi W of Champion
- Measured
- 1.75 in hail
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.467, -101.800
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Apr 20, 1:25 PM MST, 8 hours 49 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 PM CDT WED APR 20 2005
...ALTHOUGH AN ACTIVE PATTERN IS INDICATED THROUGH DAY7, THE
POTENTIAL FOR STRONG CONVECTION IN THE FIRST PERIOD IS THE MAIN
FOCUS FOR THIS CYCLE...
.DISCUSSION...
FOR EARLY THIS EVENING, IT APPEARS THAT CONVECTIVE INITIATION IS
LIKELY SOUTH AND EAST OF A LINE FROM BROKEN BOW THROUGH NORTH PLATTE
TO IMPERIAL. THE SURFACE BOUNDARIES COMING SLOWLY OUT OF SOUTH
CENTRAL NEBRASKA ARE LIKELY TO BE THE FOCUS. LATER TONIGHT, THE
SURFACE LOW COUPLES WITH WITH THE UPPER LOW TO FORM A FAIRLY STRONG
SYSTEM IN WESTERN NEBRASKA. THIS SHOULD PRIME THE PUMPS FOR HEAVY
RAINFALL IN THE NORTHERN ZONES A LA THE EXCESSIVE RAINFALL RAINFALL
DISCUSSION.
IN THE EXTENDED, THE TRACK OF THE 700MB LOW WOULD FAVOR
PRECIPITATION IN WESTERN AND SOUTHWEST NEBRASKA SUNDAY THROUGH
MONDAY NIGHT. HOWEVER, THE LOCATION OF THE SURFACE BOUNDARY MAKES
THE UNCERTAINTY HIGH. AS A RESULT, A MENTION OF SLIGHT CHANCE OF
PRECIPITATION MAY BE APPROPRIATE FOR ALL OF NORTH CENTRAL THROUGH
SOUTHWEST NEBRASKA.
&&
.SYNOPSIS...
HAND ANALYSIS OF 18Z MSL DATA SHOWED A SERPENTINE FRONT ACROSS
SOUTHEAST NEBRASKA TO A LOW IN CENTRAL KANSAS...AND THROUGH
SOUTHWEST KANSAS TO ANOTHER SURFACE LOW IN SOUTH CENTRAL COLORADO.
THE RADAR MOSAIC AND VISIBLE IMAGERY SHOWED BOUNDARIES ACROSS SOUTH
CENTRAL NEBRASKA ALONG A LINE FROM YORK THROUGH HASTINGS AND
HOLDREGE TO MCCOOK. IN THE UPPER LEVELS A LARGE CLOSED CYCLONIC
CIRCULATION WAS INDICATED NEAR THE WYOMING-IDAHO-UTAH TRIPLE POINT.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH NEZ004>010-022>029-035>037-094
&&
SPRINGERHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1126 PM CDT WED APR 20 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-211030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 1126 PM CDT WED APR 20 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 172 IS IN EFFECT FOR CHASE...HAYES...FRONTIER...PERKINS..AND LINCOLN COUNTY UNTIL 5 AM CDT (4 AM MDT)... ...A FLOOD WATCH IS IN EFFECT FROM THIS EVENING TO THURSDAY EVENING ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...REST OF TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT SOUTH OF A LINE FROM OSHKOSH TO VALENTINE TO ONEILL. THUNDERSTORMS ARE EXPECTED ACROSS THE REMAINDER OF WESTERN AND NORTH CENTRAL NEBRASKA OVERNIGHT AND...ALTHOUGH THEY ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...MAY PRODUCE VERY HEAVY RAINFALL. A DEVELOPING UPPER LEVEL LOW PRESSURE SYSTEM ACROSS THE NORTHERN ROCKIES WILL CONTINUE TO MOVE EASTWARD SLOWLY THROUGH TONIGHT. AS THIS SYSTEM DEVELOPS...SURFACE LOW PRESSURE WILL DEVELOP IN NORTHWEST KANSAS. MOISTURE WILL ALSO BE PULLED TO THE NORTH AND WEST INTO WESTERN AND NORTH CENTRAL NEBRASKA LATER TONIGHT. SEVERE WEATHER IS MOST LIKELY ACROSS SOUTHWEST NEBRASKA. THE THREAT WILL THESE STORMS ARE EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS. A FEW ISOLATED SEVERE STORMS ARE POSSIBLE OVER THE REMAINDER OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE UPPER LEVEL SYSTEM IS EXPECTED TO CONTINUE TO MOVE SLOWLY ACROSS NEBRASKA THURSDAY AND FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE END OF THE WORK WEEK...BUT AT THIS TIME ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. BEYOND THURSDAY...NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. JWS/KAR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1120 PM CDT WED APR 20 2005 NEZ058-059-069>071-211000- CHASE NE-FRONTIER NE-HAYES NE-LINCOLN NE-PERKINS NE- INCLUDING THE CITIES OF...CURTIS...GRANT...HAYES CENTER... IMPERIAL AND NORTH PLATTE 1120 PM CDT WED APR 20 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 171 IN EFFECT UNTIL 5 AM CDT... THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 172...VALID UNTIL 5 AM...FOR THE FOLLOWING COUNTIES... IN SOUTHWEST NEBRASKA... CHASE...HAYES...FRONTIER...PERKINS...AND LINCOLN SOME TOWNS INCLUDED IN THE WATCH INCLUDE... IMPERIAL...GRANT...STOCKVILLE...HAYES CENTER...NORTH PLATTE STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. KECK
The national radar mosaic for the moment the first event began.
4 hail. Local standard time, as filed.
Nickel to ping pong size hail fell in North Platte and eastward 2 miles to the NWS office. The hail did minor damage to siding and roofs on homes and businesses, broke windows in a few vehicles, and did body damage to numerous vehicles at car dealerships on the east and south sides of North Platte.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444833, 5444830, 5444831, 5444832.